question-icon

What Causes Bad Taste In The Mouth?

default
Posted on Fri, 13 Oct 2017
Question: What causes bad mouth taste.
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
different possible causes

Detailed Answer:
HI, thanks for using healthcare magic

This can be related to different causes, some of these are: (1) dry mouth- dryness of the mouth can cause inflammation and irritation of the mouth

Dry mouth can be related to dehydration or sometimes be related to medications. for example SINEMET, this causes dry mouth.
It is also a side effect of some blood pressure medications such as metoprolol

(2)infection of the mouth such as thrush- this would be ruled out by examination of the mouth and gums

(3)there are some meds that can a metallic taste such as antihistamines or levodopa which is one of the components of sinumet

(4)GERD- acid reflux
There may be other reflux symptoms

Treatment:(1) if dehydration present then fluids would be important
(2)reflux should be treated with lifestyle changes and medication
(3)if you are using any meds that can be discontinued eg anti histamines, this can be considered

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Bad Taste In The Mouth?

Brief Answer: different possible causes Detailed Answer: HI, thanks for using healthcare magic This can be related to different causes, some of these are: (1) dry mouth- dryness of the mouth can cause inflammation and irritation of the mouth Dry mouth can be related to dehydration or sometimes be related to medications. for example SINEMET, this causes dry mouth. It is also a side effect of some blood pressure medications such as metoprolol (2)infection of the mouth such as thrush- this would be ruled out by examination of the mouth and gums (3)there are some meds that can a metallic taste such as antihistamines or levodopa which is one of the components of sinumet (4)GERD- acid reflux There may be other reflux symptoms Treatment:(1) if dehydration present then fluids would be important (2)reflux should be treated with lifestyle changes and medication (3)if you are using any meds that can be discontinued eg anti histamines, this can be considered I hope this helps, feel free to ask any other questions